Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

Full text of review: PDF   This review is available free of charge.
Book Information:

Author: John Milnor
Title: Dynamics in one complex variable, Introductory lectures
Additional book information: 2nd edition, Vieweg Verlag, Weisbaden, 2000, vii+257 pp., ISBN 3-528-13130-6

References [Enhancements On Off] (What's this?)

  • [BH] B. Branner and J. H. Hubbard, The Iteration of Cubic Polynomials Part II: Patterns and Parapatterns, Acta Math. 169 (1992), 229-325. MR 94d:30044
  • [DH1] A. Douady and H. Hubbard, Etude dynamique des polynomes complexes I et II, Publ. Math. Orsay 84.02 (1984) and 85.04 (1985). MR 87f:58072a; MR 87f:58072b
  • [DH2] A. Douady and H. Hubbard, On the dynamics of polynomial-like mappings, Ann. Scient. ENS Paris 18 (1985), 287-343. MR 87f:58083
  • [DH3] A. Douady and H. Hubbard, A proof of Thurston's topological characterization of rational functions, Acta Math. 171 (1993), 263-297. MR 94j:58143
  • [GR] R. Gunning and H. Rossi, Analytic functions of several complex variables, Prentice Hall (1965). MR 31:4927
  • [HY] J. H. Hubbard, Local Connectivity of Julia Sets and Bifurcation Loci: Three Theorems of J.-C. Yoccoz, in Topological Methods in Modern Mathematics, Proceedings of a Symposium in Honor of John Milnor's Sixtieth Birthday, L. Goldberg and A. Phillips, eds., Publish or Perish (1993), 467-511. MR 94c:58172
  • [HS] J. H. Hubbard and D. Schleicher, The Spider Algorithm, Complex Dynamical Systems, The Mathematics behind the Mandelbrot and Julia Sets, Proceedings of Symposia in Applied Mathematics, Vol. 49, Robert Devaney, ed., A.M.S. (1994), 155-180. CMP 95:07
  • [HW] W. Hurewicz and H. Wallman, Dimension theory, Princeton U. Press (1941). MR 3:312b
  • [McM] C. McMullen, Complex Dynamics and Renormalization, Ann. Mat. Studies 135, Princeton U. Press (1994). MR 96b:58097
  • [St] E. M. Stein, Singular Integrals and Differentiability Properties of Functions, Princeton U. Press (1970). MR 44:7280

Review Information:

Reviewer: John Hubbard
Affiliation: Cornell University
Journal: Bull. Amer. Math. Soc. 38 (2001), 495-498
MSC (2000): Primary 37-01, 37Fxx
Published electronically: June 12, 2001
Review copyright: © Copyright 2001 American Mathematical Society
American Mathematical Society